Related Experiment Video
Updated: Feb 14, 2026

Development of a Benchtop Model for Evaluating the Compatibility of Wound Dressing Materials with Negative Pressure Wound Therapy Systems
Published on: May 2, 2025
A retrospective study of DRESS - drug reaction with eosinophilia and systemic symptoms
Dorota Mehrholz1, Anna Emilia Urban2, Marta Herstowska2
1Klinika Dermatologii, Wenerologii i Alergologii Gdańskiego Uniwersytetu Medycznego.
Objectives:
DRESS (drug reaction with eosinophilia and systemic syndrome) is qualified as hypersensitivity after drug reaction. This syndrome may occur due to any medication intake. There are three main groups of symptoms defining DRESS: skin lesions, hematological abnormalities and internal organ involvement.
Methods:
A retrospective study was performed on a group of 261 patients with drug reactions hospitalized in the Clinic of Dermatology from 2004 until 2017.
Results:
There were ten cases of DRESS of 261 hypersensitivity drug reactions observed in the Clinic. The drug which most frequently caused DRESS in the studied group was carbamazepine - six patients (60%). Lamotrigine was the cause of DRESS in two cases, oxycarbamazepine in one patient and dexketoprofen in one patient. The skin lesion was present in 100% patients. Mainly it was coalescing hemorrhagic rash accompanied by face edema. Eosinophilia was noticed in 80% of patients and the presence of atypical lymphocytes - in 40%. The main infiltrate organ was liver in 8 cases.
Conclusions:
DRESS diagnosis should be taken into consideration especially in patients treated eith antiepileptic drugs. Early diagnosis and drug discontinuation can contribute to preventing serious complications of DRESS.
Related Concept Videos
Allergic Drug Reactions
Intrauterine Drug Delivery Systems
Drug Delivery Systems: Different Types
Oral Drug Delivery Systems: Continuous-Release Systems
Transdermal Drug Delivery Systems
Ophthalmic Drug Delivery Systems

